Just asking. I had a coworker ask. She said, she took trazodone and her blood pressure went up. I thought people (not common) that took trazodone, there blood pressure went down? Ummm
Does taking trazodone cause high blood pressure?
Question posted by nanaloves on 31 Jan 2012
Last updated on 20 February 2018 by WildcatVet
Hi, nana! You should let your doctor know, but this is a common side effect... and it can be hypertension (fast heart rate) or hypotension (slow heart rate). This side effect generally only lasts a few days to a week or so as you adjust to the medication.
"Common (1% to 10%): Hypertension, hypotension, tachycardia, palpitations."
I am asking because when I took trazodone my heart was pumping fast so Im not sure if I should continue the medication
I was put on trazodone 50mg @ night to help me sleep. I have always been on the hypotensive side (low blood pressure) but since starting this 3 months ago, I now have chronic sound of my heartbeat in my left ear, headaches, insomnia and now my BP is high! Anywhere from 112/92 to 136/98. And there is nothing in the side effects that match what is happening to me.
That's different than most of us. One reason I stop this medication was the blood pressure was too low.
I take 50mg of trazodone before bed. And my blood pressure has actually went down, since taking it. (Over two months now) at my last dr.appt last week bp was in the normal, to a little lower, range. It use to be higher than normal. So, I guess it depends on the dosage and the person. Good luck to your friend... Taylor
In around 1 - 5 % people who take trazodone blood pressure going up has been reported, in some case (around 7%) the blood pressure also does go down, these are common side effects of trazodone.
Take care, best wishes!
- Trazodone uses and safety info
- Trazodone information for Healthcare Professionals (includes dosage details)
- Side effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.